Alert archive / Colorado / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jun 30, 2013, 3:25 AM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Jun 30, 2013, 12:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2013, 3:25 AM MDT (09:25 UTC)
- In effect from
- Jun 30, 2013, 12:00 PM MDT
- Expired
- Jun 30, 2013, 10:48 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
161 WGUS65 KPUB 300925 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 325 AM MDT SUN JUN 30 2013 ...FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE WALDO CANYON BURN SCAR AREA...AND THE GREATER PIKES PEAK REGION INCLUDING COLORADO SPRINGS...... .ABUNDANT MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TODAY...BRINGING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING TO THE AREA. COZ081-084-085-301730- /O.NEW.KPUB.FF.A.0002.130630T1800Z-130701T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 325 AM MDT SUN JUN 30 2013 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE...INCLUDING THE BLACK FOREST AND WALDO CANYON BURN SCAR. * FROM NOON MDT TODAY THROUGH THIS EVENING * AN UPPER LEVEL DISTURBANCE WILL BEGIN MOVING THROUGH COLORADO THIS AFTERNOON. THIS WILL TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THE STRONGER STORMS WILL BRING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING...PARTICULARLY FOR THE PIKES PEAK REGION AND THE BURN SCARS. * THE WALDON CANYON BURN SCAR WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP...THE BURN SCAR WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG WITH MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND VEGETATION LOSS CAUSED BY THE FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROSE
4 follow-up statements
212 WGUS65 KPUB 301308 CCA FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 707 AM MDT SUN JUN 30 2013 ...FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE WALDO CANYON BURN SCAR AREA...AND THE GREATER PIKES PEAK REGION INCLUDING COLORADO SPRINGS...... .ABUNDANT MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TODAY...BRINGING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING TO THE AREA. COZ081-084-085-302130- /O.COR.KPUB.FF.A.0002.130630T1800Z-130701T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 707 AM MDT SUN JUN 30 2013 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE...INCLUDING THE BLACK FOREST AND WALDO CANYON BURN SCAR. * FROM NOON MDT TODAY THROUGH THIS EVENING * AN UPPER LEVEL DISTURBANCE WILL BEGIN MOVING THROUGH COLORADO THIS AFTERNOON. THIS WILL TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THE STRONGER STORMS WILL BRING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING...PARTICULARLY FOR THE PIKES PEAK REGION AND THE BURN SCARS. * THE WALDO CANYON BURN SCAR WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP...THE BURN SCAR WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG WITH MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND VEGETATION LOSS CAUSED BY THE FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROSE
297 WGUS65 KPUB 302053 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MDT SUN JUN 30 2013 ...FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE WALDO CANYON BURN SCAR AREA...AND THE GREATER PIKES PEAK REGION INCLUDING COLORADO SPRINGS...... .ABUNDANT MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TODAY...BRINGING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING TO THE AREA. COZ081-084-085-010300- /O.CON.KPUB.FF.A.0002.000000T0000Z-130701T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 253 PM MDT SUN JUN 30 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * UNTIL 9 PM MDT THIS EVENING * AN UPPER LEVEL DISTURBANCE IS MOVING THROUGH COLORADO THIS AFTERNOON. THIS WILL TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THE STRONGER STORMS WILL BRING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING... PARTICULARLY FOR THE PIKES PEAK REGION AND THE BURN SCARS. * THE WALDO CANYON BURN SCAR WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP...THE BURN SCAR WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG WITH MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND VEGETATION LOSS CAUSED BY THE FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
823 WGUS65 KPUB 010254 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 854 PM MDT SUN JUN 30 2013 ...FLASH FLOODING WILL BE POSSIBLE THIS EVENING ACROSS THE WALDO CANYON BURN SCAR AREA... .ADEQUATE ATMOSPHERIC MOISTURE COMBINING WITH AN UPPER LEVEL DISTURBANCE WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING IN AND NEAR THE WALDO CANYON BURN SCAR. COZ081-084-085-010500- /O.EXT.KPUB.FF.A.0002.000000T0000Z-130701T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 854 PM MDT SUN JUN 30 2013 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...THE WALDO CANYON BURN SCAR. * UNTIL 11 PM MDT THIS EVENING. * SHOWERS AND THUNDERSTORMS ARE EXPECTED IN AND NEAR THE WALDO CANYON BURN SCAR THIS EVENING. THE STRONGER STORMS WILL CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING... PARTICULARLY OVER THE WALDO CANYON BURN SCAR. * THE WALDO CANYON BURN SCAR WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING THIS EVENING. IF HEAVY RAINS DEVELOP...THE BURN SCAR WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG WITH MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND VEGETATION LOSS CAUSED BY THE FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
627 WGUS65 KPUB 010448 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1048 PM MDT SUN JUN 30 2013 ...THE FLASH FLOOD WATCH HAS BEEN CANCELED FOR THE WALDO CANYON BURN SCAR... THE FLASH FLOOD WATCH FOR THE WALDO CANYON BURN SCAR HAS BEEN CANCELED. PRECIPITATION ACTIVITY HAS DECREASED OVER THE WATCH AREA...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELED. COZ081-084-085-010600- /O.CAN.KPUB.FF.A.0002.000000T0000Z-130701T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 1048 PM MDT SUN JUN 30 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE WALDO CANYON BURN SCAR HAS BEEN CANCELED. PRECIPITATION ACTIVITY HAS DECREASED OVER THE WATCH AREA...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jun 30, 3:00 AM MDT, 25 minutes earlier.
Area forecast discussion, Jun 30, 3:00 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 300 AM MDT SUN JUN 30 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 300 AM MDT SUN JUN 30 2013 ...MORE STRONG STORMS TODAY FOR THE PLAINS... ...INCREASED POTENTIAL FOR LOCALLY HEAVY RAIN... MAIN CONCERNS TODAY CONTINUE TO BE THE POTENTIAL FOR SVR WX OVER THE ERN PLAINS...AND ALSO THE POTENTIAL FOR FLASH FLOODING...PARTICULARLY FOR THE BURN SCARS. WV IMAGERY CURRENTLY SHOWING ABUNDANT MID-UPPER LEVEL MOISTURE IN PLACE OVER THE CENTRAL AND SRN ROCKIES...EMBEDDED UNDER THE E SIDE OF THE UPPER RIDGE WHICH IS HOLDING STRONG OVR THE DESERT SW. DEW POINTS THIS MORNING ARE A FEW DEGREES HIGHER OVER OUR AREA THAN THEY WERE YESTERDAY....GENERALLY IN THE 50S FOR THE PLAINS AND UPPER 30S TO 40S FOR THE MTS. SOUNDINGS INDICATE LESS DRY AIR IN THE LOWER LEVELS TODAY WITH CORRESPONDINGLY LOW LCLS. NAM PV FIELDS INDICATE A PROMINENT UPPER ANOMALY/DISTURBANCE MOVING FROM THE PACNW INTO NW CO SHORTLY BEFORE 00Z...SO THERE IS SOME GOOD UPPER SUPPORT JUST AFTER PEAK HEATING. EXPECT THAT OUR ENTIRE AREA WILL HAVE A GOOD CHANCE OF SEEING SOME PRECIP THIS AFTERNOON AND EVENING. WILL SEE CONVECTION DEVELOP FAIRLY EARLY OVER THE MTS...THEN BECOME MORE ORGANIZED AND MOVE IN SEVERAL WAVES OF CONVECTIVE CLUSTERS DURING THE 21Z-02Z TIME FRAME. THIS IS WHEN THE PLAINS WILL HAVE THE BEST CHANCE OF SEEING SOME STORMS. STORMS WILL BE LAST TO DEPART OVER THE SERN GRASSLANDS...EXITING INTO KS AND OK BY LATE EVENING. HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR THE PIKES PEAK REGION THIS AFTERNOON...PRIMARILY FOR THE WALDO BURN SCAR BUT ALSO FOR THE BLACK FOREST AND COLORADO SPRINGS AREA. THIS DOES NOT LOOK LIKE A TYPICAL FLASH FLOOD SCENARIO...FOR EXAMPLE A MONSOONAL PATTERN WITH DEEP MOISTURE OVER THE AREA. FLOW IS MODERATE AND WILL BE MOVING THE STORMS. HOWEVER...THE ODDS OF HEAVY CONVECTION HITTING THE BURN SCARS IS A STATISTICAL MATTER...AND THE STATS TODAY ARE SIGNIFICANTLY MORE IN FAVOR FOR THIS EVENT THAN THEY WERE YESTERDAY OR WILL BE A FEW DAYS FROM NOW. SO...WILL HIGHLIGHT THE POTENTIAL TODAY GIVEN THE EXPECTED WIDESPREAD CONVECTION...RELATIVELY DEEP MOISTURE...PRE-EXISTING WET SOILS...SHORT WAVE IN NW FLOW ALOFT...AND LATEST HIGH RES MODEL SOLUTIONS. RESIDENTS AND VISITORS TO THE WATCH AREA SHOULD KEEP A CLOSE EYE ON THE WX SITUATION THIS AFTERNOON EVENING...AND BE PREPARED TO TAKE ACTION IF WARNINGS OR ADVISORIES ARE ISSUED. WILL ALSO HAVE TO DEAL WITH A MODEST SVR THREAT TODAY. SPC HAS THE SRN I-25 CORRIDOR AND PORTIONS OF THE PLAINS OUTLOOKED FOR A SLGT RISK...WITH THE GREATEST RISK OVER ERN LAS ANIMAS COUNTY. WILL SEE CAPE AROUND 1000 J/KG...AND BULK SHEARS AROUND 30 KTS TODAY...WHICH WILL SUPPORT SOME ORGANIZED MULTICELLS AND BRING WITH IT THE THREAT OF SOME STRONG WIND GUSTS AND HAIL UP TO AN INCH OR SO IN THE STRONGEST CELLS. TEMPS TODAY WILL BE A FEW DEGREES LOWER THAN YESTERDAY...ESPECIALLY OVER THE PLAINS WHERE THE HIGHS SHOULD BE MAINLY IN THE LOWER TO MID 80S. LINGERING CLOUDS AND PRECIP WILL TEMPER OVERNIGHT LOWS SOMEWHAT...BUT WITH LATE CLEARING AND COOLING ALOFT...SHOULD SEE A COOLER NIGHT AHEAD WITH LOWS IN THE 40S FOR THE MTS/HIGH VALLEYS AND 50S FOR THE PLAINS. ROSE .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 300 AM MDT SUN JUN 30 2013 FORECAST MODELS CONTINUE TO SHOW A HIGH AMPLITUDE UPPER RIDGE OVR THE WESTERN STATES...CENTERED OVR NV THROUGH MIDWEEK. THIS WL CONTINUE TO KEEP NORTHERLY FLOW ALOFT OVR THE FORECAST AREA. AT THE SFC...HIGH PRESSURE OVR THE CENTRAL PLAINS STATES WL KEEP LOW LEVEL MOIST UPSLOPE FLOW OVER ERN CO. ISOLATED TO SCATTERED PCPN COVERAGE WL CONTINUE EACH OF THESE DAYS...WITH THE BEST COVERAGE BEING OVR AND NR THE MTNS. WED MAY SEE A LITTLE LOWER CHANCE FOR PCPN AS PRECIPITABLE WATER VALUES ARE FORECAST TO DECREASE A BIT HIGH TEMPS WL GENERALLY BE A LITTLE BELOW AVERAGE. FOR THU THROUGH SAT THU THE UPR RIDGE CENTER IS EXPECTED TO SHIFT SOUTHWARD AS AN UPR TROF MOVES OVR THE PAC NW AND THE NRN ROCKIES. PRECIPITABLE WATER VALUES ARE FORECAST TO INCREASE AGAIN FOR THU THRU SAT. BOTH GFS AND ECMWF ARE SHOWING BEST CHANCES FOR PCPN ON THU AND FRI WL BE OVR AND NR THE MTNS. FRI NIGHT AND SAT A DISTURBANCE IS FORECAST TO MOVE ACRS THE AREA...SO IN ADDITIONS TO PCPN OVR AND NR THE MTNS...THERE WL ALSO BE A LITTLE BETTER CHANCE FOR PCPN OVR THE SERN PLAINS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 300 AM MDT SUN JUN 30 2013 MAIN AVN CONCERN TODAY WILL AGAIN BE CONVECTION FOR ALL 3 TAF SITES...KCOS...KPUB AND KALS. EXPECT A FAIRLY EARLY START TO STORMS THIS AFTERNOON...WITH A GOOD CHANCE FOR TS ESPECIALLY AT KCOS AND KALS...BUT ALSO KPUB BY LATE AFTERNOON. THE STRONGER STORMS COULD PRODUCE SOME HAIL AND WIND GUSTS FROM 40-50 KTS...ALONG WITH LOCALLY HEAVY RAIN THAT COULD BRIEFLY RESULT IN IFR CONDITIONS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR COZ081-084-085. && SHORT TERM...ROSE LONG TERM...28 AVIATION...ROSE
Hazardous weather outlook, Jun 29, 9:34 PM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 934 PM MDT SAT JUN 29 2013 COZ058>089-093>099-010345- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 934 PM MDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT GENERALLY ISOLATED THUNDERSTORMS ARE ANTICIPATED TONIGHT. THE PRIMARY METEOROLOGICAL THREATS WITH THESE THUNDERSTORMS WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING...HAIL UNDER ONE INCH IN DIAMETER AND ERRATIC GUSTY WINDS AROUND 50 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED SUNDAY AND MONDAY ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO...PARTICULARLY ACROSS THE MOUNTAINS...VALLEYS AND ADJACENT PLAINS. A FEW STORMS COULD BECOME STRONG...PRODUCING SMALL HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS TO AROUND 45 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. OF GREATER CONCERN WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING ON THE BURN SCARS. THE BURN SCARS PARTICULARLY AT RISK WILL BE THOSE ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...INCLUDING WALDO...BLACK FOREST...EAST PEAK...AND THE ROYAL GORGE BURN SCARS. THE WEST FORK BURN SCAR COULD ALSO BE THREATENED AS DEEPENING EASTERLY FLOW PUSHES LOW LEVEL MOISTURE WESTWARD INTO THE VALLEYS AND INTERIOR MOUNTAINS. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR TUESDAY THROUGH FRIDAY. THE MAIN THREAT WILL CONTINUE TO BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. WITH THE INCREASED POTENTIAL FOR THUNDERSTORMS THROUGH THE HOLIDAY WEEK...THOSE WITH ACTIVITIES IN AND NEAR THE BURN SCARS SHOULD REMAIN VIGILANT FOR THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING. MAKE SURE YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN OCCUR OR A FLASH FLOOD WARNING IS ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT.
Nearby
Flash Flood Watches in Colorado, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.